MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD AIG BC PRO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD AIG BC PRO; PERIPHERAL IV CATHETERS
Catalog Number 392544
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd iag bc pro needle did not retract.The following information was provided by the initial reporter: once catheter was placed, rn attempted to activate safety mechanism to retract needle, but did not work.Rn removed needle completely from catheter, away from patient and attempted to retract needle with button, no success.The issue occurred on (b)(6) 2025.There was no harm to the patient.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of needle retraction failure was confirmed due to the circumstantial evidence that was exhibited in the provided photograph.The photo showed a needle that was extending from the grip.The top web of an 18g insyte autoguard device from lot #2305377 was shown in the photo.The iv catheter was missing from the needle.What appeared to be blood residue was visible within the flash chamber of the needle hub.As the photograph supports the complainant¿s description of the reported retraction failure, the complaint was confirmed; however, the root cause could not be determined without the physical sample.No other similar complaints were reported from the implicated lot.The complaint that the catheter could not be advanced could not be confirmed from the photograph since the iv catheter had been removed from the needle and was not shown in the photo.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD AIG BC PRO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21915525
Report Number1710034-2025-00686
Device Sequence Number11817619
Product Code FOZ
UDI-Device Identifier00382903925445
UDI-Public(01)00382903925445(11)221102(17)251031(10)2305377
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number392544
Device Lot Number2305377
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/26/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown